Keppra has now been used by at least 100,000 people, and it appears to be very safe. In the earliest tests, people who took it as an add-on to another seizure medicine were only slightly more likely to quit because of side effects than people who took a placebo (a pill with no active medicine) instead.
Some side effects that have been reported include:
Some of these are more likely during the first month of treatment.
If you notice any of these problems, call the doctor's office. Sometimes the doctor can help by changing the amount of Keppra you take or how you take it. Don't stop taking Keppra or change the amount you take without the doctor's guidance.
Some people have reported helpful effects from Keppra. They say they can think and concentrate better and feel more alert. It's hard to be sure whether these benefits are from the Keppra or from having fewer and less severe seizures.
If you have just started taking Keppra (or have just started taking a larger amount), be careful doing anything that might be dangerous until you know whether you are feeling sleepy, dizzy, or uncoordinated.
There are no known allergic reactions to Keppra.
Long-term side effects The long-term side effects of Keppra are not yet known.
Welcome to the Wiki. This space is created for epilepsy.com members to share their own experiences and expertise to help refine and expand the discussion around important topics.
No members have yet contributed to this topic. If you are not yet an epilepsy.com member, register today to get started on this Wiki topic and the many other advantages of being a member. If you are a member and wish to be the first to edit this Wiki topic, please make sure to login, then click on the orange "Start Wiki" button at the top of this page. Or, learn more about Wikis.
New - can side effects worsen or get better over time with Keppra
Created by at3/6/08 - 1:03 pm|16 Comments
New - Two neurologists, conflicting opinions, what to do?
Created by at2/16/08 - 6:40 am|10 Comments
EEG while on Keppra/Dilantin...shows normal...duh?
Created by at2/15/08 - 1:51 pm|7 Comments